After I tried absolutely everything except from Botox and Pregabalin, I have been on Pregabalin since about last November I think. The neurologist recommended the needed dose for migraines is 600mg but you have to build it up slowly. Just like triptans, Pregabalin really knocks me out, so I am having to build the dose up very slowly, 25mg at a time, so now I am still only on 400mg, just started this dose. What happens is when I up the dose my migraines get better but as soon as I get used to the side effects the migraines come back. By the way the side effects are that it completely knocks me out, makes me feel sick and dizzy, and very hungry. I think it affects my blood sugar and therefore I put on weight. So I am putting on weight more and more rapidly now, which really gets to me, I was slim and now I am starting to feel fat. Also it has no effects on menstrual migraines. I had my period 10 days ago and still have the migraine that started with it, I take a triptan every day and can't do much.

My questions are: Have anyone else tied Pregabalin? Does the 600mg seem to work? Is it useless to take a lower dose? Has anyone had similar experiences to mines?( weight gain, no effect on menstrual migraines?).


4 Replies

  • Hi there. I am also on pregabalin and take it with nortripyline. Don't despair, I thought my problem would never get better, I had chronic miserable migraine and was at my wit's end. I was initially on pregabalin 300mg twice a day but it's far too much! Try taking 150mg twice a day and suggest that you combine it with nortripyline at a low dose. The combination is the key, 1 thing on its own doesn't always work but the neurologist said that 2 things together is more effective. I've now reduced the pregabalin to once a day sometimes as I find the side effects are a problem - foggy brain, dizzy, spaced out, sugar cravings (I've NEVER had a fat bum until I started the pregabalin!) but it's the trade off for a calmer, nicer life. Try taking the pregabalin on a fuller stomach as when I'm empty and take it I am asleep out cold within a few hours! BUT, be careful of gastritis, try not to have too much acidic food and be v careful not to hurt yourself, I have injured myself quite a few times from stubbing toes, twisting ankles as it makes you a bit wobbly. I do also have menstrual migraines as well unfortunately and I don't think this works that well for them, however it's better than nothing and eventually, fingers crossed, the chronic migraine will reduce to the point where your body is less sensitive anyway. Try Dr Andy Dowson's private clinic in Guildford, he's my NHS neuro but has a lot more time at his own clinic, he helped me a lot. Get in touch with me again if you like. Best wishes, chloe.

  • I am rewriting my reply.... Thank you so much for your reply, it is very helpful but even though you tell me to persevere what you say makes me want to give up! The sugar cravings are big problem as I already had blood sugar problems and now it's worth and I am putting on so much weight! I also get numb hands when I sleep. I didn't quite understand what you said about hurting yourself? I will take Pregabalin on a full stomach, I was taking it on an empty one. How much are the consultations with Dr Dowson's? I am not far form Guildford.

  • hi , I have had migraines for about 3 years getting to be almost constant . before menopause I only had them monthly with period . I also have a low grade anxiety / depression . Just started pregabalin 75mg BD , feel better almost immediately and so far no headache ( only been a week ) so watch this space ! Have tried all sorts including Botox , acupuncture ,HRT , you name it to no avail .dont like the idea of putting on weight but if it helps migraine then worth it . Will up exercise . good luck all !

  • Ps funnily enough I'm not far from guildford too and have seen Dr Dowson ! Is there something in the water ??!

You may also like...